Skip to content

    Read user comments about the side effects, benefits, and effectiveness of alendronate oral.

    Overall User Ratings

    93 Total User Reviews

    User Reviews

    «Previous 51-55 of 55
    Condition: Decreased Bone Mass Following Menopause
    11/1/2008 12:13:42 AM

    Reviewer: LIZ, 55-64 Female on Treatment for 2 to less than 5 years (Patient)

    Effectiveness

    Current Rating: 5

    Ease of Use

    Current Rating: 5

    Satisfaction

    Current Rating: 5

    Comment:
    I was diagnosed with osteopenia 4 years ago with a +3 to +4 chance of fracture, so my gynecologist put me on 70mg Fosamax. I also have IBS, so my side effects were related to that but not intolerable - just annoying. I'm going to grin and bear it because I had my first DEXA scan 2 years ago; it showed improvement in my bone density. I'm having another one this week. I'm now on the gen ... Show Full Comment

    Condition: Decreased Bone Mass Following Menopause
    10/11/2008 12:35:50 PM

    Reviewer: cnygrandma, 55-64 Female on Treatment for 1 to 6 months (Patient)

    Effectiveness

    Current Rating: 1

    Ease of Use

    Current Rating: 1

    Satisfaction

    Current Rating: 1

    Comment:
    Was on this medication for about six months after being on several other osteo medications over a period of 10+ years. Started to experience side effects within six hours of taking the weekly dose. Eye pain, headaches, heart palpatations, numbness of lips, jaw pain, joint pain and overall feeling blah. Doctor thought I was having a heart attack. Have been off this medicine for almost two weeks ... Show Full Comment

    Condition: Decreased Bone Mass Following Menopause
    7/21/2008 9:45:20 AM

    Reviewer: mastrom12, 65-74 Female on Treatment for less than 1 month (Patient)

    Effectiveness

    Current Rating: 1

    Ease of Use

    Current Rating: 1

    Satisfaction

    Current Rating: 1

    Comment:
    2 days after taking the second dose I experienced diarrhea, nausea, joint pain, headache, taste changes and bloating. 1 week later most side effects were gone...I will NOT take this generic form of Fosamax again. Will have the DEXA test done in a year or two and consider taking Fosamax again but not the generic.

    Condition: Decreased Bone Mass Following Menopause
    6/14/2008 2:44:07 PM

    Reviewer: 55-64 Female on Treatment for 1 to 6 months (Patient)

    Effectiveness

    Current Rating: 1

    Ease of Use

    Current Rating: 3

    Satisfaction

    Current Rating: 1

    Comment:
    Was taking Fosamax and switched as the generic was covered by my insurance. Had severe itching in my breasts...especially the nipples. Stopped taking medication.

    Condition: Decreased Bone Mass Following Menopause
    4/14/2008 4:27:34 PM

    Reviewer: Corrie, 65-74 Female on Treatment for 1 to 6 months (Patient)

    Effectiveness

    Current Rating: 1

    Ease of Use

    Current Rating: 1

    Satisfaction

    Current Rating: 1

    Comment:
    Gave me bad leg pain!

    «Previous 51-55 of 55

    Ask the pharmacist

    Questions about medications? Get expert answers by video or live chat about allergies, pregnancy, sleep, and more.
    See the Ask the Pharmacist event schedule.

    Ask a Question

    Popular Slideshows & Tools on WebMD

    disciplining a boy
    Types, symptoms, causes.
    fruit drinks
    Eat these to think better.
    bald woman smelling flowers
    Complementary therapies to ease symptoms.
    embarrassed woman
    Do you feel guilty after eating?
    diabetes highlighted
    4 early warning signs.
    birth control pills
    Which kind is right for you?
    Remember your finger
    Are you getting more forgetful?
    sticky notes on face
    10 tips to clear your brain fog.
    Close up of eye
    12 reasons you're distracted.
    Trainer demonstrating exercise for RA
    Exercises for your joints.
    Senior woman using diabetes test kit
    Each one takes 10 minutes or less.
    woman having a good day
    Revitalize your life.

    WebMD the app

    Get trusted health information. Whenever. Wherever... with your iPhone, iPad or Android.

    Find Out More
    IMPORTANT: About This Section and Other User-Generated Content on WebMD

    The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatment or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment.

    Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.